MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: (b)(6).
 
Event or Problem Description
It was reported that the coil protruded at catheter's tip.The target lesion was located in the lumbar artery.A 3mmx12cm interlock was selected for use.During the procedure, it was noted that the coil got stuck when the tip of the coil was inserted few centimeters into the blood vessel and was protruding from the catheter's tip.A pullback was able to perform and only the coil was removed.The procedure was completed with another of the same device.No patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).E1: initial reporter city: (b)(6).Device evaluated by manufacturer: the device was returned for analysis.Main coil, pusher wire, and introducer sheath were returned for this complaint.Main coil and pusher wire were interlocked within introducer sheath.The introducer sheath was inspected, and no anomalies were noted, an important amount of blood were noticed.The pusher wire was inspected, and it was bent at distal end.No damages were observed on the returned coil.No more damages were found in the returned device.The pusher wire was advanced through the introducer sheath, but it was not possible to continue advancing it because the coil was stuck, it was pulled out backwards in order to release the main coil.Microscopic inspection of the pusher wire was performed and observed that the proximal end has a smooth surface.The interlocking arm was inspected, and no anomalies was noticed.Microscopic inspection of the main coil was performed and observed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies were noticed.Dimensional inspection of the pusher wire and main coil that could be measured were performed and were within specifications.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12561727
Report Number2134265-2021-12258
Device Sequence Number1428937
Product Code KRD
UDI-Device Identifier08714729764946
UDI-Public08714729764946
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0027058788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown